Sign in to follow this  
Followers 0

Prozac, Abilify and Lamictal

12 posts in this topic

Posted

I'm starting prozac tomorrow and was wondering about the side effects. I've read the old posts, but they are conflicting. Are there definite side effects that I should expect to get? Also, is my cocktail good?

Share this post


Link to post
Share on other sites

Posted

The only side effect I had on Prozac was some mild nausea that lasted about 3 weeks. But it wasn't bad enough for me to go off it. It also took about that long to kick in. But it worked really good. For anxiety and depression. Maybe I will try it again! I also take Abilfiy adn Lamictal. The Abilify takes away depression. Lamictal... who knows? I think I just take it.

Share this post


Link to post
Share on other sites

Posted

Hm.. I can't comment on your cocktail as I don't have any experience with Abilify and Lamictal. Prozac was the first psychiatric med I was on, and it worked for me (as monotherapy). I did have high expectations it would be a success - I'd just read "Listening to Prozac" (this was during the time Prozac was being touted as a miracle that could make people 'better than well'). Not that I was well. I took it during a bout of serious depression and felt better almost immediately, probably due in part to cloud-high expectations. It did make me feel nauseous, which I tried to soothe with ginger (raw and candied), with mixed success. I lost some weight on it - what with all that nausea - but I was pretty thin to start with.

Ah yes, and I did have trouble reaching orgasm - ok, I never had an orgasm on it, actually, but I was also quite new to sex and didn't know quite what to do. Prozac also made me sweaty. I started wearing black tops only to mask the damp spots. (sorry if that's gross.) That surprised my psychiatrist so that was probably quite a rare side effect.

But I do remember feeling quite good, a lot more social and, well, happy. I finally went off of it because of elevated anxiety, and to try life med-free. But that's another story.

I really hope it works for you, papertrees.

Maia

Share this post


Link to post
Share on other sites

Posted

I hope so too... I just read somewhere that there is an interaction between prozac and abilify. I wonder about this..

Share this post


Link to post
Share on other sites

Posted

I hope so too... I just read somewhere that there is an interaction between prozac and abilify. I wonder about this..

Only in that both interact with serotonin. It shouldn't be a problem for you. I can't remember if I was still on Prozac when I took Cymbalta and Abilify or not, but I didn't have any conflict. My start-up effects were: Nausea, Headache, Dizziness & Tremor. All eventually went away.

Share this post


Link to post
Share on other sites

Posted

Thanks..

Share this post


Link to post
Share on other sites

Posted

i take abilify and lamictal, and have taken the SSRI paxil rather than prozac. but i can talk about taking paxil and the start-up on that/side effects.

in the beginning it made me manic. i was flying high as a kite when my pdoc put me on Li with it. so i had the combo of Li and paxil for years. i think the Li was responsible for bringing me out of my mania.

so, watch out for manias.

watch out for nausea.

abilify is self-regulating and will only touch what needs to be touched, at least that's how my pdoc explained it to me. i wouldn't worry about it interacting because the abilify will adjust itself, again, according to my pdoc.

i'm thinking of going back on paxil, the one thing that ever touched my deepest depressions. the meds i have now prevent but don't treat it, at least as far as my feeling it goes.

i hope that's of some use in evaluating prozac. i haven't taken it, but i took a similar drug and it had a few side effects before Li was added (I"m bp1).

Share this post


Link to post
Share on other sites

Posted

Thanks all for your inputs. What is the recommended dosage for Prozac? I am on 20mg only.

Share this post


Link to post
Share on other sites

Posted

I don't know about Prozac as I've never been on it, but I give a big thumbs up to Lamictal and Abilify together. I was on Lexapro, Lamictal, and Abilify once upon a time, and it was the best combo ever for me. Until my pdoc, for some reason, decided I could start going off some of it. This was before I was diagnosed bipolar. Plus I gained a ton of weight (might not happen to you, don't worry. I think it was the Lexapro anyway), so that could've been the reason why he took me off, I really don't remember. Anyway, it was a good med combo for me, hopefully it works out for you. Good luck!

Share this post


Link to post
Share on other sites

Posted

CrazyMeds' Prozac Page

Depression - 20mg in the morning, increasing by 20mg a day after at least a week, taken either in the morning or at noon until a maximum of 80mg a day is reached.

Share this post


Link to post
Share on other sites

Posted

Hello, consider deeply before taking Abilify and Prozac together. I just lost a brother to suicide who had been on Abilify for over a year and then was started on Prozac the end of March. Someone had missed his medication pass for over a 24 hours period and he was found dead that following day after the missed medication pass. I honestly believe this is a dangerous combination but that is from my experience. I do not have a brother now and I would not put anyone on Prozac. There are alternative therapies to these antidepressants. My Mother is elderly and takes only 2 Depakot (Doc wanted her to take 4...she could not handle 4...she had reactions) pills a day for bipolar swings...it seems to work like magic for her. I would suggest looking into another source of medictions...I have read horrible things about the use of antidepressants and will not put my Mother on them...and if I had known that they had started my brother on Prozac...this would have been discontinued and maybe he would still be here.

Warnging...be careful with these medications...do a lot of research!!!! If you are taking these drugs ....know the warnings and the side effects and adverse reactions. Be proactive in your care because often the doctor's prescribe medications without thinking about a person's weight or tolerance level to drug therapy...

Look out for YOURSELF because believe me...nobody else will...especially the medical profession. The third leading cause of death is negligence/malpractice in this country...Cancer and heart disease are the first 2...

Share this post


Link to post
Share on other sites

Posted

Hello, consider deeply before taking Abilify and Prozac together. I just lost a brother to suicide who had been on Abilify for over a year and then was started on Prozac the end of March. Someone had missed his medication pass for over a 24 hours period and he was found dead that following day after the missed medication pass.

If your brother was in-patient in a mental ward at the time - you mention someone missing his "medication pass" - there must have been more going on in his life than just the medication combination.

..and if I had known that they had started my brother on Prozac...this would have been discontinued and maybe he would still be here.

You cannot know that for sure.

Instead of resurrecting dead topics on bulletin boards around the internet, I think you'd be better off getting some grief counselling for your mother and yourself. Playing the "if I had known" scenarios in your head might help you focus your anger at this moment, but it's horribly self-destructive in the long run as it too often becomes "if *I* had known"

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0